Anyone w/ CD ever needed to go on Mirilax for constipation?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2007
Total Posts : 70
   Posted 8/24/2007 5:50 AM (GMT -6)   
The tables have really turned in my world!  I started 50 mg of 6mp a month ago and a week ago had my first remcade infusion.  I do feel somewhat better, and i am thrilled.  However unlike how i used to need to be within 5 feet of a bathroom (for my 40x day trips), now i am constipated.  I still have some urgency but its just blood and mucous.  The doctor wants me to start on mirilax.  Im afarid ill learn to rely on it and it could cause more problems with gas.  He said that it should help get things back to normal since i have been sick with this current bout for 2 years now.  What do you all think?  I did take it yesterday for the first time and noticed a huge increase in gas but no action yet!

Veteran Member

Date Joined Oct 2004
Total Posts : 3042
   Posted 8/24/2007 5:57 AM (GMT -6)   
Hi, I and doing Remicade and Imuran for over 2 years and I am doing fine with both drugs and no-side
effects from either drugs. I would give your new drugs sometime to work.

Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital
in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.
 My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
My Internest doctor has me on Lisnopril-HTCZ and Folic Acid. Diagnosed
with Osteoarthritis July 2007

Regular Member

Date Joined Oct 2006
Total Posts : 367
   Posted 8/24/2007 8:43 AM (GMT -6)   
Hmmmm......I've seen other threads on Cd'ers taking Miralax. But then I took my daughter to a pediatric GI for some C problems (of course I was scared it was CD). He put her on Miralax for a few months. He that Miralax wasn't good for people with CD, so if she had further problems, then we would look into the possibility that it was CD.

I guess it's just another example of how doctor's opinions differ. I wouldn't worry about taking M and your system becoming dependent. This type of "laxative" doesn't work that way. And I think the gas should subside as your system gets back to "normal."

Here's hoping your meds put you in remission!

New Member

Date Joined Nov 2006
Total Posts : 14
   Posted 8/24/2007 8:51 AM (GMT -6)   
I went on Miralax for constipation back in October 03. It worked very well for me, after a few months I got off of it because my stool was just a little too soft. Overall I had a good experience with it.

I had a similar problem that after starting treatment I got really constipated, personally I'd recommend it for a couple months. I don't think there's much danger of dependency with it.

Post Edited (ronyan) : 8/24/2007 7:50:20 AM (GMT-6)

Veteran Member

Date Joined Sep 2006
Total Posts : 2527
   Posted 8/24/2007 9:38 AM (GMT -6)   
I was on it for a few months (when it was still a RX) it worked well for me
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987

Regular Member

Date Joined Jul 2007
Total Posts : 70
   Posted 8/24/2007 9:54 AM (GMT -6)   
Good to hear all, thank you! I am very familiar with it as my son has been on it for years. I cant stand the difference in doctor opinions tho. My sons doc wanted him off it so he wouldnt become dependent, yet other doctors say you cant become dependent. Go figure! As usual, we the patients have to do our own research and come up with our own conclusions. Maybe thats the good that we get out of this disease...medical smarts!

Regular Member

Date Joined Jul 2007
Total Posts : 70
   Posted 8/25/2007 1:07 PM (GMT -6)   
Does anyone know if/when my body will get used to the gas that mirilax causes? I sure hope it goes away soon or i wont be able to stay on it. Thanks.

Veteran Member

Date Joined Dec 2005
Total Posts : 1782
   Posted 8/25/2007 2:11 PM (GMT -6)   
It should take about a week or so (everyone's different) for your body to get accustomed to the miralax - hopefully the gas will go away by then. You might split up the dose (some in the am / some in the pm) - that might help with the gas as well. That's what my pharmacist had me do - the gas was unbearable for me. Seemed to help some (for me), but I generally have chronic severe constipation, so my situation is considerably different than yours.

Give it a chance to help...a couple of days won't really tell you if it will or won't work. By the way, your system won't become dependent on per my GI & Pharmacist.
"My "Trifecta" - CD, AS & RA...

Some days you're the bug, some days you're the windshield

Co-Moderator Crohn's Forum

Remicade every 6 weeks, Methotrexate weekly, Folic Acid daily

Veteran Member

Date Joined Feb 2003
Total Posts : 1195
   Posted 8/25/2007 10:26 PM (GMT -6)   

Which is easier or better for you to do with some constipation... stool softeners or miralx?  My stools have become harder due to medication  ( had to increase the neurontin) which seems to be  affecting my stools.  Still go a number of times during the day.. but would like the softer stool due to my prolapse.




New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 9:19 AM (GMT -6)
There are a total of 2,710,998 posts in 298,947 threads.
View Active Threads

Who's Online
This forum has 153515 registered members. Please welcome our newest member, CoolCat78.
291 Guest(s), 9 Registered Member(s) are currently online.  Details
George_, Chapelle, notsosicklygirl, jboy145, KSmomof2, jared16, kk1969, Saraj, MikezUC

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer